Alert archive / Wisconsin / Wind Advisories in 2022
Wind Advisory 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Dec 2, 2022, 10:38 AM CST for 20 counties in Wisconsin. It took effect at Dec 3, 2022, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2022, 10:38 AM CST (16:38 UTC)
- In effect from
- Dec 3, 2022, 12:00 AM CST
- Expired
- Dec 3, 2022, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905 WWUS73 KMKX 021638 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1038 AM CST Fri Dec 2 2022 WIZ046-047-056-057-062-063-067>069-030045- /O.NEW.KMKX.WI.Y.0008.221203T0600Z-221203T1200Z/ Marquette-Green Lake-Sauk-Columbia-Iowa-Dane-Lafayette-Green-Rock- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, Mineral Point, Barneveld, Madison, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit 1038 AM CST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Marquette, Green Lake, Sauk, Columbia, Iowa, Dane, Lafayette, Green and Rock Counties. * WHEN...From midnight tonight to 6 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ051-052-058>060-064>066-070>072-030045- /O.NEW.KMKX.WI.Y.0008.221203T0800Z-221203T1500Z/ Fond du Lac-Sheboygan-Dodge-Washington-Ozaukee-Jefferson-Waukesha- Milwaukee-Walworth-Racine-Kenosha- Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 1038 AM CST Fri Dec 2 2022 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central and southeast Wisconsin. * WHEN...From 2 AM to 9 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
306 WWUS73 KMKX 030256 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 856 PM CST Fri Dec 2 2022 WIZ046-047-056-057-062-063-067>069-031100- /O.CON.KMKX.WI.Y.0008.221203T0600Z-221203T1200Z/ Marquette-Green Lake-Sauk-Columbia-Iowa-Dane-Lafayette-Green-Rock- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, Mineral Point, Barneveld, Madison, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit 856 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY... * WHAT...West to northwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Marquette, Green Lake, Sauk, Columbia, Iowa, Dane, Lafayette, Green and Rock Counties. * WHEN...From midnight tonight to 6 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ051-052-058>060-064>066-070>072-031100- /O.CON.KMKX.WI.Y.0008.221203T0800Z-221203T1500Z/ Fond du Lac-Sheboygan-Dodge-Washington-Ozaukee-Jefferson-Waukesha- Milwaukee-Walworth-Racine-Kenosha- Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 856 PM CST Fri Dec 2 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central and southeast Wisconsin. * WHEN...From 2 AM to 9 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
313 WWUS73 KMKX 030830 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 230 AM CST Sat Dec 3 2022 WIZ046-047-056-057-062-063-067>069-031200- /O.CON.KMKX.WI.Y.0008.000000T0000Z-221203T1200Z/ Marquette-Green Lake-Sauk-Columbia-Iowa-Dane-Lafayette-Green-Rock- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, Mineral Point, Barneveld, Madison, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit 230 AM CST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Marquette, Green Lake, Sauk, Columbia, Iowa, Dane, Lafayette, Green and Rock Counties. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WIZ051-052-058>060-064>066-070>072-031500- /O.CON.KMKX.WI.Y.0008.000000T0000Z-221203T1500Z/ Fond du Lac-Sheboygan-Dodge-Washington-Ozaukee-Jefferson-Waukesha- Milwaukee-Walworth-Racine-Kenosha- Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 230 AM CST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of east central and southeast Wisconsin. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
748 WWUS73 KMKX 031159 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 559 AM CST Sat Dec 3 2022 WIZ046-047-056-057-062-063-067>069-031300- /O.EXP.KMKX.WI.Y.0008.000000T0000Z-221203T1200Z/ Marquette-Green Lake-Sauk-Columbia-Iowa-Dane-Lafayette-Green-Rock- Including the cities of Montello, Westfield, Oxford, Neshkoro, Endeavor, Berlin, Princeton, Markesan, Baraboo, Reedsburg, Prairie Du Sac, Sauk City, Portage, Columbus, Lake Wisconsin, Lodi, Dodgeville, Mineral Point, Barneveld, Madison, Darlington, Shullsburg, Benton, Belmont, Argyle, Blanchardville, Monroe, Brodhead, Janesville, and Beloit 559 AM CST Sat Dec 3 2022 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... $$ WIZ051-052-058>060-064>066-070>072-031500- /O.CON.KMKX.WI.Y.0008.000000T0000Z-221203T1500Z/ Fond du Lac-Sheboygan-Dodge-Washington-Ozaukee-Jefferson-Waukesha- Milwaukee-Walworth-Racine-Kenosha- Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 559 AM CST Sat Dec 3 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts of 40 to 45 mph. * WHERE...Portions of east central and southeast Wisconsin. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
690 WWUS73 KMKX 031453 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 853 AM CST Sat Dec 3 2022 WIZ051-052-058>060-064>066-070>072-031600- /O.EXP.KMKX.WI.Y.0008.000000T0000Z-221203T1500Z/ Fond du Lac-Sheboygan-Dodge-Washington-Ozaukee-Jefferson-Waukesha- Milwaukee-Walworth-Racine-Kenosha- Including the cities of Fond Du Lac, Plymouth, Sheboygan Falls, Howards Grove, Oostburg, Beaver Dam, Waupun, Mayville, West Bend, Germantown, Hartford, Mequon, Cedarburg, Grafton, Watertown, Fort Atkinson, Jefferson, Waukesha, Brookfield, New Berlin, Menomonee Falls, Muskego, Milwaukee, Whitewater, Delavan, Elkhorn, Lake Geneva, East Troy, Racine, and Kenosha 853 AM CST Sat Dec 3 2022 ...WIND ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Brisk west winds of 15 to 25 MPH, with gusts up to 35 MPH, are expected for the rest of this morning. Gusts to 45 MPH are no longer expected. Winds should gradually weaken later this afternoon and evening. $$ Wood
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Dec 2, 9:08 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Dec 2, 9:08 AM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
908 AM CST Fri Dec 2 2022
.UPDATE...
(Issued 908 AM CST Fri Dec 2 2022)
Winds will become increasingly gusty through the day today, as
southwest flow strengthens ahead of a cold front. Gusts around 30
to 35 MPH will be likely by afternoon.
We'll likely see a short lull in the winds this evening as the
pressure gradient becomes baggy with the approach of the trough.
West to northwest winds then really ramp up overnight once the
front comes through, with gusts to 45 MPH appearing increasingly
likely. Will continue to take a look at things this morning, but
a Wind Advisory is looking like a distinct possibility for late
tonight and Saturday morning.
Boxell
&&
.SHORT TERM...
(Issued 403 AM CST Fri Dec 2 2022)
Today through Saturday:
Low pressure tracking from SD to Lake Superior is responsible for
the breezy southerly winds across southern WI today. Look for
increasing low clouds this morning and especially this evening in
response to warm air advection and moisture advection. Highs today
will approach 50.
The associated cold front will cross southern WI this evening,
clearing the lakeshore right around midnight. Expect blustery
west-northwest winds to develop behind the front overnight through
Saturday. There should be light snow showers/flurries behind the
front given that cloud bases are within the snow growth zone.
However, dry air will help to clear the clouds out fairly quickly
Saturday morning.
Wind gusts of 40 to 45 mph are expected late tonight into Saturday
morning. Gusts to 50 mph are not out of the question, especially
near the lakeshore. Wind Advisory criteria is 39kt/45mph, so we
will be close to hitting that and will continue to evaluate that
potential.
Cronce
&&
.LONG TERM...
(Issued 403 AM CST Fri Dec 2 2022)
Saturday night through Thursday:
Winds will relax fairly quickly as high pressure moves in Saturday
night. The light winds will be short-lived as a clipper races
across Ontario Sunday morning. The pressure gradient will remain
tight between clippers to our north and high pressure to our south
for much of next week in this active zonal flow pattern.
We will probably have a few rounds of quick-hitting, light snow,
but timing will be hard to pin down due to the subtle forcing.
Right now, it looks like Monday morning for areas toward central
WI could see a dusting, and then another round could happen
Tuesday afternoon.
Cronce
&&
.AVIATION...
(Issued 908 AM CST Fri Dec 2 2022)
VFR will continue today, with gusty south to southwest winds
developing. Gusts to 30 knots are likely. Ceilings will start to
fall late this afternoon and tonight with the approach of a cold
front. Some light precipitation is also possible. Once the cold
front moves through late tonight, very strong west to northwest
winds are expected, with gusts approaching 40 knots at times.
Boxell
&&
.MARINE...
(Issued 403 AM CST Fri Dec 2 2022)
Winds will increase today as southerly winds develop ahead of an
incoming low. The low tracking from South Dakota to Lake Superior
through Friday will drag a cold front across Lake Michigan Friday
night into Saturday.
Two rounds of gales are expected with this system. The first
round of southerly gales is ongoing and will persist through this
afternoon. There will then be a brief lull in winds as the cold
front pushes across the region, but stronger westerly winds are
expected to develop behind the front with gusts between 40 and 45
knots across the Lake through Saturday. There is a small potential
to see a few storm force gusts at times behind the frontal
passage as well.
Winds are expected to briefly weaken Saturday evening before
picking back up, with some indication for another period of gales
to develop across Lake Michigan Sunday, especially for the far
northern parts of the Lake, as another low tracks over the Hudson
Bay area.
Cronce
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until
midnight Saturday.
Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646...midnight Saturday
to 9 AM Saturday.
Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until 3 PM Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Dec 2, 3:01 AM CST, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 301 AM CST Fri Dec 2 2022 WIZ046-047-051-052-056>060-062>072-030915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 301 AM CST Fri Dec 2 2022 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Strong wind gusts between 40 and 45 MPH will be possible late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong wind gusts between 40 and 45 MPH will be possible Saturday, especially in the lakeshore counties. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-030915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 301 AM CST Fri Dec 2 2022 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect through this evening for gusty southerly winds. Westerly gales will develop behind a cold frontal passage around midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gales are expected into Saturday afternoon. Small Craft conditions are expected as the gales slowly subside. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-030915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 301 AM CST Fri Dec 2 2022 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Southerly gales will persist into this evening. Westerly gales will develop behind a cold frontal passage around midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Stronger westerly gales are expected through Saturday afternoon with gusts up to 45 knots. A few storm force gusts are possible. There will be an additional chance for southwest gales to develop on Sunday. MRC www.weather.gov/mkx
Nearby
Wind Advisories in Wisconsin, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.